Alert archive / Missouri / Flash Flood Watches in 2014

Flash Flood Watch 9, NWS Kansas City, MO

September 9, 201420 counties in Missouri

NWS Kansas City, MO issued this flash flood watch at Sep 9, 2014, 11:00 AM CDT for 20 counties in Missouri. It took effect at Sep 9, 2014, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2014, 11:00 AM CDT (16:00 UTC)
In effect from
Sep 9, 2014, 7:00 PM CDT
Expired
Sep 10, 2014, 6:52 AM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
Flood severity
None

Counties Adair County, MO, Andrew County, MO, Atchison County, MO, Chariton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 4.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1592 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WGUS63 KEAX 091600
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1100 AM CDT TUE SEP 9 2014


MOZ001>008-011>017-100000-
/O.NEW.KEAX.FF.A.0009.140910T0000Z-140910T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE
1100 AM CDT TUE SEP 9 2014

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MISSOURI... 
  NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI...DAVIESS... 
  GRUNDY...HARRISON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST 
  MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI... 
  ANDREW...ATCHISON MO...DE KALB...GENTRY...HOLT...NODAWAY AND 
  WORTH. 

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* HEAVY RAIN IS EXPECTED THIS EVENING AND OVERNIGHT TONIGHT FROM
  THUNDERSTORMS THAT WILL PERSIST OVER THE WATCH AREA. RAINFALL
  AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS
  BY WEDNESDAY MORNING.

* FLASH FLOODING IS POSSIBLE ACROSS THE WATCH AREA. SIGNIFICANT
  PONDING OF WATER IN URBAN AREAS IS ALSO POSSIBLE. SMALL STREAMS MAY
  RISE ABOVE THEIR BANKS AND CAUSE FLOODING OF LOW LYING AREAS
  INCLUDING ROADWAYS. FLASH FLOODING AT NIGHT IS EXTREMELY DANGEROUS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

PIETRYCHA
3 follow-up statements
463 
WGUS63 KEAX 092337
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT TUE SEP 9 2014

MOZ001>008-011>017-101200-
/O.CON.KEAX.FF.A.0009.140910T0000Z-140910T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE
637 PM CDT TUE SEP 9 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND 
  NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL MISSOURI...DAVIESS...GRUNDY...HARRISON...MERCER... 
  PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND 
  SCHUYLER. IN NORTHWEST MISSOURI...ANDREW...ATCHISON MO...DE 
  KALB...GENTRY...HOLT...NODAWAY AND WORTH. 

* THROUGH WEDNESDAY MORNING

* HEAVY RAIN IS EXPECTED TO CONTINUE THIS EVENING AND TONIGHT FROM
  MULTIPLE ROUNDS OF THUNDERSTORMS OVER THE WATCH AREA. RAINFALL
  AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS
  BY WEDNESDAY MORNING.

* FLASH FLOODING IS POSSIBLE ACROSS THE WATCH AREA. SIGNIFICANT 
  PONDING OF WATER IN URBAN AREAS IS ALSO POSSIBLE. SMALL 
  STREAMS MAY RISE ABOVE THEIR BANKS AND CAUSE FLOODING OF LOW 
  LYING AREAS INCLUDING ROADWAYS. FLASH FLOODING AT NIGHT IS 
  EXTREMELY DANGEROUS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
767 
WGUS63 KEAX 100007
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT TUE SEP 9 2014

MOZ023>025-032-033-100815-
/O.EXA.KEAX.FF.A.0009.000000T0000Z-140910T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY
707 PM CDT TUE SEP 9 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTH CENTRAL 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...CHARITON...LINN 
  MO...LIVINGSTON...MACON AND RANDOLPH. 

* UNTIL 7 AM CDT WEDNESDAY

* HEAVY RAIN IS EXPECTED LATER THIS EVENING AND TONIGHT FROM
  MULTIPLE ROUNDS OF THUNDERSTORMS OVER THE WATCH AREA. RAINFALL
  AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS
  BY WEDNESDAY MORNING.

* FLASH FLOODING IS POSSIBLE ACROSS THE WATCH AREA. SIGNIFICANT 
  PONDING OF WATER IN URBAN AREAS IS ALSO POSSIBLE. SMALL 
  STREAMS MAY RISE ABOVE THEIR BANKS AND CAUSE FLOODING OF LOW 
  LYING AREAS INCLUDING ROADWAYS. FLASH FLOODING AT NIGHT IS 
  EXTREMELY DANGEROUS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MOZ001>008-011>017-100815-
/O.CON.KEAX.FF.A.0009.000000T0000Z-140910T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE
707 PM CDT TUE SEP 9 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND 
  NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL MISSOURI...DAVIESS...GRUNDY...HARRISON...MERCER... 
  PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND 
  SCHUYLER. IN NORTHWEST MISSOURI...ANDREW...ATCHISON MO...DE 
  KALB...GENTRY...HOLT...NODAWAY AND WORTH. 

* UNTIL 7 AM CDT WEDNESDAY

* HEAVY RAIN IS EXPECTED TO CONTINUE THIS EVENING AND TONIGHT 
  FROM MULTIPLE ROUNDS OF THUNDERSTORMS OVER THE WATCH AREA. 
  RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH LOCALLY 
  HIGHER AMOUNTS BY WEDNESDAY MORNING. 

* FLASH FLOODING IS POSSIBLE ACROSS THE WATCH AREA. SIGNIFICANT 
  PONDING OF WATER IN URBAN AREAS IS ALSO POSSIBLE. SMALL 
  STREAMS MAY RISE ABOVE THEIR BANKS AND CAUSE FLOODING OF LOW 
  LYING AREAS INCLUDING ROADWAYS. FLASH FLOODING AT NIGHT IS 
  EXTREMELY DANGEROUS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
722 
WGUS63 KEAX 101152
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
652 AM CDT WED SEP 10 2014

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

.HEAVY RAINS HAVE CEASED ACROSS THE AREA...ALTHOUGH A FEW LINGERING
SHOWERS MAY PERSIST THROUGH THE DAY.

MOZ001>008-011>017-023>025-032-033-101300-
/O.CAN.KEAX.FF.A.0009.000000T0000Z-140910T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY
652 AM CDT WED SEP 10 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MISSOURI...
NORTHEAST MISSOURI AND NORTHWEST MISSOURI HAS BEEN CANCELLED. OVER 10
INCHES OF RAIN FELL ACROSS NORTHERN MISSOURI ON TUESDAY NIGHT...BUT
THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA. ONGOING FLASH FLOODING
AND AREAL FLOODING WILL CONTINUE THROUGH THE DAY...BUT THE LACK OF
HEAVY RAIN SHOULD MITIGATE ANY FURTHER FLASH FLOODING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 6:37 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Sep 9, 6:37 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 AM CDT Tue Sep 9 2014

.DISCUSSION...
Issued at 403 AM CDT TUE SEP 9 2014

Morning radar looks mostly clear across the forecast area, with the
exception of a complex of thunderstorms currently over far eastern
Iowa. This thunderstorm complex is likely in response to a shortwave
mid level trough moving through the mid level flow. Perhaps
augmenting the mid level lift is a fairly weak low level jet around
20 kts at 850 mb. 305 K Theta E surface also indicates a decent
element of isentropic lift associated with this low level jet.
Through the night the complex has been mostly stationary, however
short range convective models indicate that it'll make a E/SE jaunt
and perhaps clip the far northeastern zones with a few isolated to
scattered thunderstorms for the morning hours. Given that morning
convection should be relegated to the far NE corner of the CWA, have
generally backed off on PoPs for the southern and western fringes of
the CWA, holding off the best chances for rain until the late
afternoon into evening.

The focus then shifts to the afternoon for a potential severe
weather event, mainly north of Interstate 70, and especially north
of Highway 36. Through the day a potent surface trough will deepen
in far western Kansas. As this SFC low deepens a fairly strong
surface pressure gradient will form across eastern Kansas and
western Missouri. This will cause a decent push of warm air to move
northward in the form of a warm front. Currently there is a fairly
strong temperature gradient across northern Kansas and SE Nebraska,
characterized by temperatures in the middle 70s and dew points in
the upper 60s to lower 70s south of the boundary and temperatures in
the lower 60s with much lower dew points north of the boundary.
According to latest HRRR trends and the latest 06z NAM it appears
the warm front today will set up perhaps just north of the KS/NE
border arcing W/SW to E/NE across eastern Nebraska, perhaps just
north of the MO/IA border. Along this boundary there will be
strongly backed surface and low level winds, contributing to strong
wind profile curvature with height. With the good surge of gulf
moisture into the area, along with cooling temperatures aloft, models
currently prog afternoon instability to range between 2000 and 3000
J/Kg of surface based CAPE. One big caveat regarding afternoon
destabilization will be whether mid level clouds and any associated
elevated convection will cause enough cloud cover to mitigate surface
heating. But for now will proceed with the expectation that surface
based convection will be possible later this afternoon and that there
will be ample instability to produce robust updrafts.

As mentioned earlier the warm frontal boundary is expected to set up
just to the north of the forecast area, but that will put the area
in the warm sector with strongly backed surface and low level winds.
Aloft, mid level flow will be SW around 50 kts, causing a good
veering-with-height wind profile. Convection associated with the
boundary and low level jet will have a much better chance to occur
north of HWY 36 across far NE Kansas and SE Nebraska. Helping the
convection form will be a shortwave trough with plenty of mid level
ascent, expected to move across eastern Nebraska. This trough could
cause numerous thunderstorms across eastern Nebraska and western
Iowa, perhaps causing the severe weather event to become less
discreet and more linear with numerous storm interactions. Since the
best lift will take place further north the area will see only a
modest influence from the wave. This will act to mitigate convective
development farther south, toward Interstate 70. There could still be
enough glancing energy to cause an isolated storm or two to form as
far south as I-70, but again the best chances for these storms will
be north of KC metro. Should a storm get going in the area, the
aforementioned instability, along with deep layer shear of around 40
to 50 kts will allow for supercell structures. As the afternoon turns
to evening the low level jet will crank up to around 30 to 40 kts,
which will cause low level wind profiles to veer with height, causing
elongated hodographs. The parameters will be adequate for storms to
be strong to severe, with supercell structures possible, introducing the
possibility for all hazards of severe weather including wind, hail,
and perhaps a tornado or two, mainly north of HWY 36 toward the
KS/NE/IA border area. As storms continue to merge through the night
and cold pools interact, expect one or more bowing segments as the
low level jet veer to the SW overnight. Of concern with any bowing
segments will be forecast low level SRH to be on the order of 300 to
400 J/kg of 0-1 SRH, bringing in the possibility for
mesovortex/enhanced wind along the leading edge of any bowing
segments. This will also bring one or more complexes of thunderstorms
across northern Missouri, perhaps as far south as I-70 through the
overnight hours. The main hazard with this overnight thunderstorm
activity will be heavy rain and perhaps an isolated flooding/flash
flooding threat to far northern Missouri.

Through all this, the synoptic cold front, associated with the
surface low will remain off to the west, and likely won't make it
into the forecast area until late Tuesday night into early Wednesday
morning. Expect some convection along this front, especially if it
fails to clear the area by the time insolation occurs on Wednesday.
A few storms could be strong, mainly across central and eastern
Missouri, as the front moves through.

The first blast of cool air will settle into the area behind the
cold front, as temperatures through mid to late week will drop to
the 60s and 70s for highs and 40s to 50s for lows. Models then prog
another fairly potent trough to make its way through the area for
the Friday/Sat time period, but with low moisture content in the
atmosphere it will be tough to generate much instability, so any
rain associated with this late-week trough should be light and
non-convective in nature. The second blast of reinforcing cold air
will then push into the area for the weekend, bringing highs 50s and
60s, and lows into the 40s and 50s. Saturday morning, once the
surface high settles into the area behind the cold front,
temperatures across far northern Missouri could drop into the 30s.
For now, not anticipating any frost headlines, but will continue to
monitor, and should FCST temps go into the lower or middle 30s frost
headlines might be needed. By Sunday and Monday the surface high will
be east of the area and southerly return flow will cause a warm up
back toward seasonal normals.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 633 AM CDT TUE SEP 9 2014

Showers and thunderstorms will be possible later this afternoon.
Timing and duration of these storms is a bit uncertain, but this
forecast package indicates the latest thinking regarding that timing.
Expect a period of thunderstorms to move through the terminals later
today, but thunderstorms probably won't completely be a non-threat to
the terminals through the evening. While a 06z line indicates an end
to the vicinity showers it's possible that lingering storm activity
will last off and on through the rest of the forecast period. Expect
a frontal passage shortly after the forecast period in this package.
More showers will be possible along that frontal passage.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Leighton
AVIATION...Leighton
Hazardous weather outlook, Sep 9, 5:35 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 AM CDT TUE SEP 9 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
535 AM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 MORNING SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS FAR NORTHERN
MISSOURI. NO SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY.

MORE ROBUST THUNDERSTORM ACTIVITY IS EXPECTED LATER THIS
AFTERNOON...MAINLY NORTH OF INTERSTATE 70. THESE STORMS COULD BE
STRONG TO SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND PERHAPS A
TORNADO OR TWO. THE BEST CHANCE FOR THESE STORMS WILL BE ALONG AND
NORTH OF HIGHWAY 36.

THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE OVERNIGHT PERIOD AND
EXIT THE AREA BY WEDNESDAY AFTERNOON.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE OVERNIGHT PERIOD AND
EXIT THE AREA BY WEDNESDAY AFTERNOON.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS
EVENING ALONG AND NORTH OF INTERSTATE 70.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 4:39 PM CDTSevere Thunderstorm WarningEAXAtchison51 min
Sep 9, 5:24 PM CDTSevere Thunderstorm WarningEAXAtchison51 min
Sep 9, 5:29 PM CDTTornado WarningEAXAtchison31 min
Sep 9, 6:00 PM CDTTornado WarningEAXAtchison30 min
Sep 9, 6:04 PM CDTAreal Flood AdvisoryEAXAtchison6 hr
Sep 9, 6:12 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt48 min
Sep 9, 6:27 PM CDTFlash Flood WarningEAXAtchison6 hr
Sep 9, 6:41 PM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Holt, Nodaway49 min

Nearby

Flash Flood Watches in Missouri, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.